MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU 4.5X22MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU 4.5X22MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF3575
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The stent was found kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stent-assisted embolization of aneurysm, a 4.5x22mm enterprise intracranial stent 12mm dw tip (enc452212, 6357990) impeded in introducer.It was reported that before the procedure, the physician opened the package, observed stent was impeded in introducer and could not be pushed out, it was not used on the patient.The physician switched to another new device to complete the procedure.There was no injury reported.Additional information received indicated that they were not able to move the device at all due to the resistance.Nothing was noted to be obstructing the introducer sheath.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.There was no excessive force applied to the device.A visual analysis of the photo received observed that the stent of the eu 4.5x22mm stent 12 mm dw tip could be noted inside of the introducer, however due to the picture no damages could be noted on it.Only one part of the introducer can be seen in the picture and no damages could be noted.The delivery wire could not be seen in the picture.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 6357990.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.A non-sterile eu 4.5x22mm stent 12 mm dw tip was received inside of a pouch.The device was inspected and, guidewire was observed out of the introducer.Stent was found still inside introducer.Whitish residues were observed at the proximal end of the introducer, presumable saline solution residues.The device was inspected under a microscope, and proximal ends of the stent were observed uneven.Further inspection revealed that stent was bent and one of the proximal ends was tangled in the middle of the stent.The functional test could not be performed due the damage observed at the stent.It was attempted to move the stent inside the introducer; however, it was not possible to advance or retract.A visual analysis of the returned device revealed that the guidewire was out of the introducer, but the stent was still inside.Additionally, whitish residues were observed at the proximal end of the introducer indicating that stent had been flushed.Microscopic inspection revealed that stent was bent inside the introducer: one of the proximal ends was observed tangled and bent towards the middle part of the stent, causing the impeded condition.It was not possible to advance or retract the stent due to the damage observed on it.As a result, the functional test could not be performed.The picture received shows the guidewire coming out of the introducer, however, this neither provides further evidence to assign a root cause.Although the functional test could not be performed, the conditions described above could be the result of the maneuver during the advancement or retrieval of the device.Based on the finding during the analysis, the customer complaint was confirmed.A device history record evaluation was performed, and no non-conformances were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: if resistance is met during manipulation, determine the cause of resistance before proceeding.Do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a stent-assisted embolization of aneurysm, a 4.5x22mm enterprise intracranial stent 12mm dw tip (enc452212, 6357990) impeded in introducer.It was reported that before the procedure, the physician opened the package, observed stent was impeded in introducer and could not be pushed out, it was not used on the patient.The physician switched to another new device to complete the procedure.There was no injury reported.Additional information received indicated that they were not able to move the device at all due to the resistance.Nothing was noted to be obstructing the introducer sheath.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.There was no excessive force applied to the device.Based on the analysis of the device received, the stent was found kinked.

Brand Name
EU 4.5X22MM STENT 12 MM DW TIP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13440518
Report Number3008114965-2022-00075
Device Sequence Number14529152
Product Code NJE
UDI-Device Identifier10878528009495
UDI-Public10878528009495
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Model Number641CF3575
Device Catalogue NumberENC452212
Device Lot Number6357990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2022
Initial Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown